Alert archive / Florida / High Surf Advisories in 2019
High Surf Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Jan 22, 2019, 2:42 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Jan 23, 2019, 12:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 2:42 PM CST (20:42 UTC)
- In effect from
- Jan 23, 2019, 12:00 AM CST
- Expired
- Jan 24, 2019, 3:48 AM CST
- In force
- 28 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WHUS44 KMOB 222042 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 242 PM CST Tue Jan 22 2019 ALZ265-266-FLZ202-204-206-230500- /O.NEW.KMOB.SU.Y.0002.190123T0600Z-190124T1200Z/ /O.CON.KMOB.RP.S.0004.000000T0000Z-190124T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 242 PM CST Tue Jan 22 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... The National Weather Service in Mobile has issued a High Surf Advisory, which is in effect from midnight tonight to 6 AM CST Thursday. * WHERE...Gulf beaches of Alabama and Northwest Florida. * WAVES AND SURF...Surf heights building to 5 to 7 feet. * TIMING...High surf late tonight continuing into Thursday morning. * Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$
5 follow-up statements
592 WHUS44 KMOB 230421 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1021 PM CST Tue Jan 22 2019 ALZ265-266-FLZ202-204-206-231230- /O.CON.KMOB.SU.Y.0002.190123T0600Z-190124T1200Z/ /O.CON.KMOB.RP.S.0004.000000T0000Z-190124T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1021 PM CST Tue Jan 22 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHERE...Gulf beaches of Alabama and Northwest Florida. * WAVES AND SURF...Surf heights building to 5 to 7 feet. * TIMING...High surf late tonight continuing into Thursday morning. * Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$
105 WHUS44 KMOB 230845 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 245 AM CST Wed Jan 23 2019 ALZ265-266-FLZ202-204-206-232000- /O.CON.KMOB.SU.Y.0002.000000T0000Z-190124T1200Z/ /O.CON.KMOB.RP.S.0004.000000T0000Z-190124T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 245 AM CST Wed Jan 23 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * WAVES AND SURF...Surf heights building to 5 to 7 feet. * TIMING...High surf late tonight continuing into Thursday morning. * Impacts...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$
435 WHUS44 KMOB 231610 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1010 AM CST Wed Jan 23 2019 ALZ265-266-FLZ202-204-206-240100- /O.CON.KMOB.SU.Y.0002.000000T0000Z-190124T1200Z/ /O.CON.KMOB.RP.S.0004.000000T0000Z-190124T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1010 AM CST Wed Jan 23 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * WAVES AND SURF...Surf heights building to 5 to 7 feet. * TIMING...High surf advisory through tonight and high rip current risk through 9 am Thursday morning. * Impacts...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$
797 WHUS44 KMOB 240027 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 627 PM CST Wed Jan 23 2019 ALZ265-266-FLZ202-204-206-240830- /O.CON.KMOB.SU.Y.0002.000000T0000Z-190124T1200Z/ /O.CON.KMOB.RP.S.0004.000000T0000Z-190124T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 627 PM CST Wed Jan 23 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * WAVES AND SURF...Surf heights building to 5 to 7 feet. * TIMING...High surf advisory through tonight and high rip current risk through 9 am Thursday morning. * Impacts...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$
118 WHUS44 KMOB 240948 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 348 AM CST Thu Jan 24 2019 ALZ265-266-FLZ202-204-206-250000- /O.CAN.KMOB.SU.Y.0002.000000T0000Z-190124T1200Z/ /O.EXT.KMOB.RP.S.0004.000000T0000Z-190125T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 348 AM CST Thu Jan 24 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the High Surf Advisory. * WHERE...Gulf beaches of Alabama and Northwest Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Jan 22, 6:04 AM CST, 8 hours 38 minutes earlier.
Area forecast discussion, Jan 22, 6:04 AM CST, 8 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
604 AM CST Tue Jan 22 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...Expect mostly MVFR cigs through 23.06z followed by
MVFR cigs and visibilities through 23.12z. Lower cigs mostly in
low cumulus through 23.06z followed by low cu and stratus with
some patchy fog through 23.12z. Winds will be east to southeast at
10 to 15 knots with gusts to the around 20 knots or slightly
higher through 23.12z. 32/ee
&&
.PREV DISCUSSION... /issued 454 AM CST Tue Jan 22 2019/
NEAR TERM /Now Through Tuesday night/...A weak upper ridge of high
pressure that moved over the north central Gulf coast region yesterday
will move well east of the region later today and tonight in
response to a deepening upper trough of low pressure approaching
from the west. This upper system will move from the Rockies and SW
Conus to the central plains states and west TX by early Wed
morning. Near the surface high pressure over much of the eastern
Conus will shift east to the western Atlantic by early Wed
morning combined with a developing surface low tracking northeast
over the central plains and upper MS river valley. With this
pattern surface winds along the northern Gulf coast will shift
east then southeast and build through tonight as the pres/temp
gradient increases between the two systems mentioned above. Model
soundings depict deeper moisture eventually moving across the
region this evening and overnight leading to increased rain
chances for most locations this evening and overnight. Earlier in
the period weak overrunning or isentropic upglide west of the
ridge allows for some light to moderate rain to develop with the
best coverage occurring over southeast MS and western parts of
southwest AL, or generally west of the I-65 corridor this
afternoon. Little to no surface based instability is noted through
tonight leading to mainly showers through the near term period.
Some elevated thunderstorms may begin to emerge over the near
shore waters of MS/AL by early Wed morning shortly before sunrise
as better surface based instability is noted over the northern
gulf. Through tonight there will be no threat of severe weather or
flooding.
With this pattern warmer temps can be expected compared to the last
couple of days. Highs today will climb to the mid to upper 50s for
most inland areas, generally north of the I-10 corridor and the
lower to middle 60s further south stretching to the immediate coast.
Lows tonight will range from the lower to middle 50s generally over
the northern half of the forecast area, and the upper 50s to lower
60s further south stretching to the immediate cast. 32/EE
SHORT TERM /Wednesday Through Thursday night/...High rain chances
will continue on Wednesday as a cold front moves east across the
area. Isentropic lift out ahead of the front will result in
scattered to numerous showers and storms out ahead of the front,
with a more solid line of showers and storms developing along the
front and moving west to east across the region during the day on
Wednesday. There remains a near 100 percent chance for rain across
the entire area as the front moves through on Wednesday. The front
will be nearing the eastern border of our forecast area by early
Wednesday evening, with showers and storms ending from west to
east across the area overnight. We will monitor a small portion of
our coast, specifically the western Florida panhandle, for what
appears to be a small potential for strong to marginally severe
storms with the passage of the front, but for now most models
indicate the greatest instability to remain off the coast and out
over the Gulf. Still, as a warm front lifts inland early Wednesday
in advance of the approaching cold front, models do indicate
possibility of a 40 to 50 knot low level jet. We will monitor the
next several model runs to see if it looks like we will get a
little more instability onshore Wednesday afternoon as the front
moves through. Cold, dry high pressure will build into the region
Thursday and Thursday night with winds diminishing and becoming
more northerly once again. Daytime highs on Wednesday reaching the
mid to upper 60s with the southerly flow as the front approaches,
but only rising into the lower 50s on Thursday in the wake of the
front. Lows both Wednesday and Thursday nights primarily in the
30s. 12/DS
LONG TERM /Friday Through Monday/...Conditions will remain dry
with below normal temperatures Friday through Saturday as high
pressure drifts east across our area. Will carry a slight, 20
percent PoP for Saturday night and Sunday as models are indicating
weak shortwave energy aloft dropping around the base of a large
upper trof, providing some weak forcing. However the airmass will
still be very dry and models disagree somewhat with this, and this
precipitation is very uncertain at this time. Expect dry and
cool/cold conditions again on Monday. Highs in the 50s through the
period, which will generally be around 5 to 10 degrees below
normal highs. Nighttime lows mainly in the 30s, except lower 40s
along the coast. Coldest night in the long term period is expected
to be Friday night, when temps will range from the upper 20s
across interior areas north of I-10, to the low to mid 30s along
the I-10 corridor and upper 30s to near 40 at the beaches. 12/DS
MARINE...A moderate to strong east to southeast wind flow will
continue through early Wed ahead of a strong cold front approaching
from the west. The cold front will move across the marine area late
Wed afternoon and evening leading to a moderate to strong northerly
wind flow through early Thu. Showers and thunderstorms are expected
ahead and along the front with the best coverage occurring Wed
afternoon and Wed evening. A light to moderate northerly flow will
continue through Fri night, becoming east then southeast on Sat as
high pressure over the region begins to shifts east. Small Craft
Advisories remain in effect for the open Gulf waters of AL and NWFL
out to 60 nm including lower Mobile Bay and the MS Sound east of
Pascagoula through early Thu. 32/EE
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday morning for ALZ265-266.
FL...High Rip Current Risk through Thursday morning for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 9 AM CST Thursday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 22, 5:31 AM CST, 9 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 531 AM CST Tue Jan 22 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 531 AM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A high risk for rip currents will continue along the Gulf beaches of Alabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A high risk for rip currents will continue along the Gulf beaches of Alabama and Northwest Florida through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-231145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 531 AM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect for the open Gulf waters of Alabama and Northwest Florida out to 60 nm including the Lower end of Mobile Bay and the Mississippi Sound east of Pascagoula today and tonight. Hazardous wind and wave conditions for small craft can be expected over the marine area today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Small Craft Advisory will continue over the open Gulf waters of Alabama and Northwest Florida out to 60 nm including the Lower end of Mobile Bay and the Mississippi Sound east of Pascagoula through early Thursday. Hazardous wind and wave conditions for small craft can be expected over the marine area Wednesday through early Thursday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:45 PM CST | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 29 hr |
Nearby
High Surf Advisories in Florida, 2019High Surf Advisories in Alabama, 2019Every high surf advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.